Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 15, 2012, 3:21 PM EDT for Wayne County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 15, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
County Wayne County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2363 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
507
WWUS82 KRAH 151921
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT WED AUG 15 2012
NCZ042-043-078-152000-
JOHNSTON-WAYNE-WILSON-
321 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE...JOHNSTON AND WILSON
COUNTIES THROUGH 400 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 7 MILES EAST OF SMITHFIELD...MOVING EAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NAHUNTA...
PIKEVILLE...AND...FREMONT...EUREKA.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 98 AND 107.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3557 7782 3542 7782 3541 7780 3538 7780
3536 7836 3561 7823 3568 7767 3567 7766
TIME...MOT...LOC 1921Z 263DEG 27KT 3549 7820
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 15, 1:52 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT WED AUG 15 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MOUNTAINS FROM THE WEST THIS MORNING...THEN MOVE EASTWARD ACROSS THE CAROLINAS THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST TONIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 103 PM EDT WEDNESDAY... MINOR UPDATE TO ADJUST FOR CURRENT SKY COVER AND SLIGHTLY FURTHER DELAY ONSET OF CHC POPS AS CAP STILL HOLDING ON IN MUCH OF AREA DUR TO EXTENSIVE CIRRUS...EVEN THOUGH SFC BASED CAPES NOW APPROACHING 3000 J/KG ACROSS THE EAST. ADDED MENTION OF GUSTY WINDS TO GRIDS FOR EASTERN PORTIONS WHERE SEVERE WX THREAT APPEARS HIGHEST. ALSO DECREASED WINDS SLIGHTLY BASED ON RECENT OBS AND MORE LIMITED MIXING. PREV DISCUSSION AS OF 1010 AM EDT WEDNESDAY... FRONTAL BOUNDARY TAKING ITS TIME MOVING OUT OF APPALACHIANS THIS MORNING BUT WILL BE ENTERING NW PORTION OF RAH FCST AREA BY NOON. SOLID MID CLOUD DECK ALONG AND AHEAD OF IT ALREADY MAKING IT'S WAY INTO TRIAD AREA...AND THIS SHOULD HELP KEEP TEMPS DOWN SOMEWHAT. LOWER 80S ALREADY THERE FOR TRIAD AREA BUT LOWERED SOME UPPER 80S ACROSS THE NORTH TO MID 80S. LEFT SOUTHEAST ALONE. WITH SLOWLY MOVING FRONT AND RECENT GUIDANCE FROM MESOSCALE MODELS...DELAYED TIMING OF CHC POPS SLIGHTLY...NO SLIGHT CHC UNTIL NOON AT THE EARLIEST...AND THAT MIGHT EVEN BE TOO SOON. KEPT POPS NO HIGHER THAN HIGH CHANCE CATEGORY DUE TO EXPECTED COVERAGE IN SOUTHEAST. POTENTIAL FOR A FEW SEVERE STORMS STILL LOOKS REASONABLE...MAINLY FOR EASTERN HALF OF CWA...BUT SOME CONCERN THAT EARLY CLOUD COVER WILL LIMIT INSTABILITY TO SOME DEGREE...AND MAY KEEP BEST THREAT TO THE FAR EASTERN PORTIONS AND MORE LATE THIS AFTERNOON...WHERE SFC BASED CAPE VALUES COULD EXCEED 3000 J/KG. DAMAGING WINDS THE MAIN THREAT WITH MID LEVEL DRY AIR IN 12Z SOUNDINGS PART OF THIS FUEL...AND ISOLD LARGE HAIL ALSO POSSIBLE. WILL LEAVE WORDING IN HWO AS IS. PREV DISCUSSION AS OF 300 AM WEDNESDAY... OVERVIEW: A SHORTWAVE PROGRESSING ACROSS THE CENTRAL MS RIVER VALLEY AT 06Z THIS MORNING WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE WEST BY 12Z...THEN MOVE EASTWARD THROUGH THE CAROLINAS THIS AFTERNOON AND EARLY EVENING. A LOW-LEVEL TROUGH ATTENDANT THE AFOREMENTIONED SHORTWAVE WAS CENTERED OVER THE SOUTHERN APPALACHIANS AT 06Z THIS MORNING...AND WILL PROGRESS EASTWARD THROUGH THE CAROLINAS AHEAD OF THE SHORTWAVE THIS AFTERNOON. WEAK SURFACE HIGH PRESSURE WILL BUILD INTO THE CAROLINAS FROM THE WEST LATE TONIGHT. TEMPERATURES: 1000-850 MB THICKNESSES TODAY WILL BE SIMILAR TO YESTERDAY... HOWEVER...A SHORTWAVE WILL APPROACH THE AREA FROM THE WEST BY MID/LATE MORNING AND CROSS THE CAROLINAS DURING THE AFTERNOON...AND EXPECT THAT CLOUD COVER AND SCATTERED CONVECTION WILL BE THE PRIMARY FACTORS INFLUENCING AFTERNOON TEMPERATURES. WILL INDICATE HIGHS RANGING FROM THE MID 80S IN THE WESTERN PIEDMONT TO ~90F IN THE COASTAL PLAIN. WEAK HIGH PRESSURE WILL BUILD TOWARD THE AREA FROM THE WEST TONIGHT IN ASSOC/W SUBSIDENCE IN THE WAKE OF THE SHORTWAVE...RESULTING IN A SLIGHTLY DRIER AIRMASS ADVECTING INTO PORTIONS OF THE AREA BY 12Z THU. WILL INDICATE LOWS RANGING FROM THE LOWER/MID 60S WEST TO MID/UPPER 60S EAST. PRECIPITATION CHANCES: FORCING FOR ASCENT TODAY WILL BE PRESENT IN THE FORM OF DPVA IN ADVANCE OF THE AFOREMENTIONED SHORTWAVE PROGRESSING EASTWARD ACROSS CENTRAL NC BETWEEN ~18Z THIS AFTERNOON AND ~00Z THIS EVENING...AND LOW-LEVEL CONVERGENCE ASSOCIATED A SFC-H85 TROUGH ATTENDANT THE SHORTWAVE. GIVEN THAT THE SHORTWAVE SHOULD BE PROGRESSING INTO THE FOOTHILLS AND WESTERN PIEDMONT BY LATE MORNING/EARLY AFTERNOON... DIURNAL TIMING WILL BE MOST FAVORABLE OVER EASTERN PORTIONS OF THE AREA...PRIMARILY EAST OF HWY 1. LOW-LEVEL (SFC-925 MB) FLOW WILL BACK TO THE SOUTHWEST IN ADVANCE OF THE SHORTWAVE...ADVECTING A HIGHER THETA-E AIRMASS INTO PORTIONS OF THE AREA THIS AFTERNOON... PRIMARILY EAST OF HWY 1. THIS...ALONG WITH A PLUME OF SLIGHTLY STEEPER MID-LEVEL LAPSE RATES (~6.0 C/KM) PRESENT IN ADVANCE OF THE SHORTWAVE (PER 06Z SPC MESOANALYSIS) IS EXPECTED TO RESULT IN MODERATE INSTABILITY DURING PEAK HEATING...WITH MLCAPE VALUES IN THE 2000-3000 J/KG RANGE. GIVEN GOOD LOWER AND UPPER LEVEL FORCING IN THE PRESENCE OF MODERATE INSTABILITY...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST COVERAGE ALONG AND EAST OF HWY 1. THE LATEST CONVECTION ALLOWING MODELS DEVELOP CONVECTION IN THE WESTERN PIEDMONT BETWEEN 18-21Z...PROGRESSING EASTWARD THROUGH THE REST OF CENTRAL NC GENERALLY BETWEEN 21-00Z... PERHAPS LINGERING INTO THE 00-02Z TIME-FRAME IN THE COASTAL PLAIN. WILL INDICATE PRECIP CHANCES RANGING FROM 30% IN THE WESTERN PIEDMONT TO 50% ALONG/EAST OF HWY 1. SEVERE THREAT: THE STORM PREDICTION CENTER PLACES MOST OF CENTRAL NC IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A BELT OF STRONGER MID-LEVEL FLOW IN ADVANCE OF THE APPROACHING SHORTWAVE IS EXPECTED TO RESULT IN 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KT THIS AFTERNOON...SUPPORTIVE OF MULTICELLULAR AND TRANSIENT SUPERCELLULAR ORGANIZATION. LOW-LEVEL SHEAR IS EXPECTED TO BE ON THE WEAK SIDE THIS AFTERNOON...WITH NEGLIGIBLE 0-1 KM BULK SHEAR AND SRH...THOUGH MESOSCALE PROCESSES AND/OR DEVIANT MOTION COULD RESULT IN MARGINAL 0-1 KM SRH AT TIMES. DCAPE VALUES IN VICINITY OF 1000 J/KG ARE PROGGED ON THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH THIS AFTERNOON. THIS...ALONG WITH SPEEDY MID-LEVEL FLOW AND MODERATE INSTABILITY SUGGESTS AN ENHANCED THREAT FOR DAMAGING WINDS MAY BE PRESENT ACROSS CENTRAL NC...PRIMARILY IN THE EASTERN HALF OF THE AREA. LARGE HAIL WILL ALSO BE POSSIBLE GIVEN MODERATE INSTABILITY /STRONG UPDRAFTS/ AND SEASONABLY STRONG DEEP-LAYER SHEAR. THE THREAT FOR SEVERE WEATHER APPEARS GREATEST BETWEEN 2 PM THIS AFTERNOON AND 10 PM THIS EVENING...ESPECIALLY ALONG/EAST OF HIGHWAY 1. -VINCENT && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 200 AM WEDNESDAY... WEAK HIGH PRESSURE WILL BUILD IN FROM THE NORTH DURING THURSDAY. THE DEW POINTS ARE FORECAST TO FALL OFF INTO THE MID TO UPPER 50S ACROSS THE NORTHWEST PIEDMONT AND 60-65 ELSEWHERE. SUNNY SKIES AND LIGHT WIND ARE FORECAST WITH HIGHS IN THE 87-92 RANGE. FAIR SKIES ARE FORECAST THURSDAY NIGHT AS THE WEAK HIGH PRESSURE MOVES OVERHEAD. LOWS WILL BE MOSTLY IN THE MID TO UPPER 60S. THE HIGH WILL SHIFT OFFSHORE FRIDAY. THIS WILL BE IN RESPONSE TO THE NEXT UNSEASONABLY STRONG MID-UPPER TROUGH THAT WILL BE APPROACHING FROM THE NORTHWEST. THE RETURN SW FLOW WILL INCREASE TO 10-15 MPH AIDING IN INCREASING LOW LEVEL MOISTURE AS DEW POINTS SHOULD RECOVER INTO THE MID TO UPPER 60S. HIGHS WILL RETURN TO THE LOWER TO MID 90S EXCEPT UPPER 80S IN THE NW PIEDMONT. SCATTERED THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON ACROSS THE NW PIEDMONT IN ASSOCIATION WITH THE COMBINATION OF THE APPROACHING UPPER HEIGHT FALLS... ALONG WITH A PRE-FRONTAL TROUGH AND POSSIBLY CONVECTIVE OUTFLOWS FROM UPSTREAM. WE WILL GO ABOVE GUIDANCE AND FORECAST 40-50 POP FOR LATE DAY IN THE NW...AND CARRY SLIGHT CHANCES ELSEWHERE. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 215 AM WEDNESDAY... MODELS HAVE GENERALLY BEEN TRENDING TOWARD A LESS PROGRESSIVE MID-UPPER TROUGH TO AFFECT THE REGION THIS WEEKEND. THE LATEST GFS INDICATES A MUCH WETTER SCENARIO OVER NC WITH A COUPLE OF WAVES DEVELOPING ALONG A STALLED LOW LEVEL BOUNDARY ACROSS SOUTHERN AND EASTERN NORTH CAROLINA SATURDAY THROUGH MONDAY. WE WILL TREND TOWARD A CLOUDIER AND WETTER SCENARIO WITH HIGHER POPS EXCEPT DRIER NW SATURDAY... THEN HIGHER POPS ALL ZONES BY SUNDAY AND MONDAY... LINGERING INTO POSSIBLY MID-WEEK. HIGHS WILL BE TEMPERED QUITE A BIT BY NOT ONLY A LOW LEVEL EASTERLY FLOW BUT FREQUENT SHOWERS. SOME NORTHERN PIEDMONT ZONES MAY HOLD BELOW 80 A FEW DAYS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: GENERALLY VFR CONDITIONS...BUT WITH SCT SHWRS OR THUNDERSTORMS FROM 20Z THROUGH 01Z AHEAD OF COLD FRONT COULD BE BRIEF MVFR PERIODS IN RAIN. BETTER THUNDERSTORM CHANCES FROM RDU EASTWARD INCL FAY AND RWI...AND SO HAVE INCLUDED VCTS THOSE AIRPORTS. AN ISOLATED STORM MAY BE SEVERE WITH DAMAGING WIND GUSTS POSSIBLE...BUT BEST CHANCES EAST OF RDU. FRONT EXPECTED TO PUSH SCATTERED STORMS EAST OF THE AREA BY 00-01Z TIME FRAME WITH QUICKLY CLEARING SKIES. SOME MVFR IFR FOG POTENTIAL AT RWI BASED ON LAMP GUIDANCE AND FCST SOUNDINGS...ESPECIALLY IF RAIN OCCURS. IN FACT...AND AIRPORT THAT GETS SIGNIFICANT RAINFALL THIS AFT/EVE COULD END UP WITH FOG BEFORE DAWN THURSDAY AS HIGH PRESSURE SETTLES OVERHEAD UNDER CLEAR SKIES. VERY LIGHT NORTHERLY WINDS AND VFR CONDITIONS THURSDAY UNDER HIGH PRESSURE. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO PREVAIL THU/THU NIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE CAROLINAS FROM THE WEST. SCATTERED SHOWERS AND STORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT/99 SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT/99
Hazardous weather outlook, Aug 15, 2:43 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT WED AUG 15 2012 NCZ007-021>023-038-039-073-074-083-161845- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 243 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW STRONG...ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. GUSTY WINDS WOULD BE THE PRIMARY THREAT...ALTHOUGH SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NCZ008>011-024>028-040>043-075>078-084>086-088-089-161845- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 243 PM EDT WED AUG 15 2012 ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. REMEMBER THAT EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING...AND NO PLACE OUTSIDE IS SAFE. LIGHTNING IS ONE OF THE MOST DANGEROUS THREATS POSED BY THUNDERSTORMS. LIGHTNING CAN STRIKE 20 MILES AWAY FROM A STORM. IF SOMEONE IS STRUCK BY LIGHTNING... SEEK MEDICAL CARE IMMEDIATELY. LIGHTNING STRIKES CAN RESULT IN CARDIAC ARREST... AND QUICK RESPONSE IS VITAL. WHEN THUNDER ROARS... GO INDOORS. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 15, 1:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT WED AUG 15 2012 NCZ073-074-083-084-151845- ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC- 146 PM EDT WED AUG 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...RICHMOND AND STANLY COUNTIES... AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MOUNT GILEAD AROUND 200 PM...PEKIN AROUND 225 PM...TROY AROUND 230 PM AND CANDOR AROUND 245 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3546 7978 3515 7967 3516 8018 3529 8020 SK
Local storm report, Aug 15, 3:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 2 WSW NORMAN 35.16N 79.76W
08/15/2012 RICHMOND NC 911 CALL CENTER
LARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON
CARRIKER ROAD
0237 PM HAIL 2 WSW NORMAN 35.16N 79.76W
08/15/2012 E0.75 INCH RICHMOND NC 911 CALL CENTER
LARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON
CARRIKER ROAD
&&
EVENT NUMBER RAH1200860
EVENT NUMBER RAH1200861
SECSpecial weather statement, Aug 15, 3:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT WED AUG 15 2012
NCZ011-027-028-152015-
EDGECOMBE-HALIFAX-NASH-
316 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 415 PM EDT...
AT 316 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AVENTON...OR ABOUT 12 MILES NORTH OF NASHVILLE...MOVING EAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GLENVIEW...
WHITAKERS...ENFIELD...TILLERY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 141 AND 160.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3609 7724 3608 7731 3600 7740 3600 7815
3626 7796 3640 7754 3637 7754 3635 7758
3631 7756 3632 7745 3624 7737 3622 7738
3619 7731 3617 7730 3616 7727 3611 7722
TIME...MOT...LOC 1916Z 258DEG 27KT 3615 7791
22Special weather statement, Aug 15, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT WED AUG 15 2012
NCZ042-043-078-152000-
JOHNSTON-WAYNE-WILSON-
321 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE...JOHNSTON AND WILSON
COUNTIES THROUGH 400 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 7 MILES EAST OF SMITHFIELD...MOVING EAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NAHUNTA...
PIKEVILLE...AND...FREMONT...EUREKA.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 98 AND 107.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3557 7782 3542 7782 3541 7780 3538 7780
3536 7836 3561 7823 3568 7767 3567 7766
TIME...MOT...LOC 1921Z 263DEG 27KT 3549 7820
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Aug 14, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Aug 14, 10:16 PM EDT | Special Weather Statement | RAH | Vance, Warren | 59 min |
| Aug 14, 10:51 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Aug 14, 10:59 PM EDT | Tornado Warning | RAH | Halifax, Warren | 24 min |
| Aug 14, 11:35 PM EDT | Special Weather Statement | RAH | Warren | 40 min |
| Aug 15, 1:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 15, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Aug 15, 2:26 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Richmond | 34 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
| Aug 15, 3:40 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Aug 15, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Aug 15, 4:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | RAH | Franklin | 48 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Aug 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 25 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 59 min |
| Aug 15, 6:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Aug 15, 6:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 15, 6:46 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 15, 7:26 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 79 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.